Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 249, NWS Tulsa, OK

August 4, 1992Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 4, 1992, 12:42 AM CDT for Pawnee County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 4, 1992, 12:42 AM CDT (05:42 UTC)
Expired
Aug 4, 1992, 1:30 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pawnee County, OK

What was reported inside it

TimeReportWhereRemark
Aug 4, 12:58 AM CDTHail 0.88Pawnee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3308 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3308 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 040543
SVRTUL
OKC117-040630-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1242 AM CDT TUE AUG 4 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...PAWNEE COUNTY
 
AT 1240 AM THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTH OF MARAMEC. A SIMILAR STORM
HAS PRODUCED HAIL UP TO THE SIZE OF A NICKEL. MARAMEC IS IN THE
PATH OF THIS STORM.
 
MOVEMENT WAS SOUTHEAST AT 20 MILES AN HOUR.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGnHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:06 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 3, 9:06 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT MON AUG 3 1992

TREND OF AFTN FCST LOOKS OK SO DO NOT ANTICIPATE ANY MAJOR CHGS ON
THE EVNG UPDATE.  COMPLEX THAT M>OVD ACRS THE AREA TDA NOW WELL INTO
AR...WITH NXT UPSTRM SYSTM NOW INTO NEB AND WRN KS MOVG TWRD AREA
IN NWLY FLOW.  WL MAKE ONLY A FEW MINOR 1ST PD CHGS WITH LATER PDS
UNCHGD.

...04...

.OK...NONE.

In the hours before

Local storm report, Aug 3, 7:34 PM CDT, 5 hours 8 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT MON AUG 03 1992

TIME (CDT)        COUNTY         REPORT

100 PM            NOWATA         LARGE TREE LIMBS UP TO 1 FOOT IN
                      &           DIAMETER BLOWN DOWN IN SOUTH
                                 COFFEYVILLE

145 PM            OTTAWA         60 MPH WINDS IN AFTON

200 PM            DELAWARE       LARGE TREE LIMBS BLOWN DOWN IN BERNICE
Local storm report, Aug 4, 12:36 AM CDT, 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1235 AM CDT TUE AUG 04 1992

TIME (CDT)        COUNTY         REPORT

1228 AM           CREEK          DIME TO NICKEL SIZED HAIL ON THE
                    \             NORTH SIDE OF THE CITY OF SAPULPA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:03 AM CDTSevere Thunderstorm WarningTSACreek42 min
Aug 4, 2:55 AM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 4, 4:13 PM CDTSevere Thunderstorm WarningTSATulsa47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.